Alert archive / California / Wind Advisories in 2022

Wind Advisory 46, NWS San Diego, CA

October 21, 2022Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Oct 21, 2022, 4:25 AM PDT for Riverside County, San Diego County, California. It took effect at Oct 22, 2022, 11:00 AM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2022, 4:25 AM PDT (11:25 UTC)
In effect from
Oct 22, 2022, 11:00 AM PDT
Expired
Oct 23, 2022, 8:00 AM PDT
In force
21 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS76 KSGX 211125
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
425 AM PDT Fri Oct 21 2022

CAZ055-056-058-060-065-212000-
/O.UPG.KSGX.HW.A.0007.221022T1800Z-221023T1500Z/
/O.NEW.KSGX.HW.W.0010.221022T1800Z-221023T1500Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
425 AM PDT Fri Oct 21 2022

...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO 8 AM SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Apple and Lucerne 
  Valleys and San Gorgonio Pass Near Banning.

* WHEN...From 11 AM Saturday to 8 AM Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ061-062-212000-
/O.UPG.KSGX.HW.A.0007.221022T1800Z-221023T1500Z/
/O.NEW.KSGX.WI.Y.0046.221022T1800Z-221023T1500Z/
Coachella Valley-San Diego County Deserts-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
425 AM PDT Fri Oct 21 2022

...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 8 AM SUNDAY...

* WHAT...Areas of west winds 20 to 30 mph with gusts up to 50 mph
  expected.

* WHERE...Coachella Valley and San Diego County Deserts.

* WHEN...From 11 AM Saturday to 8 AM Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
7 follow-up statements
002 
WWUS76 KSGX 212033
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
133 PM PDT Fri Oct 21 2022

CAZ055-056-058-060-065-220500-
/O.CON.KSGX.HW.W.0010.221022T1800Z-221023T1500Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
133 PM PDT Fri Oct 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO
8 AM PDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 75 mph 
  expected.

* WHERE...San Bernardino County Mountains, Riverside County
  Mountains, San Diego County Mountains, Apple and Lucerne Valleys
  and San Gorgonio Pass Near Banning. Strongest winds through the
  passes and along the desert-facing slopes.

* WHEN...From 11 AM Saturday to 8 AM PDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ061-062-220500-
/O.CON.KSGX.WI.Y.0046.221022T1800Z-221023T1500Z/
Coachella Valley-San Diego County Deserts-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
133 PM PDT Fri Oct 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 8 AM
PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Coachella Valley and San Diego County Deserts. Strongest
  winds near the mountain slopes.

* WHEN...From 11 AM Saturday to 8 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing sand and dust may create poor visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JMB
358 
WWUS76 KSGX 220311
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
811 PM PDT Fri Oct 21 2022

CAZ055-056-058-060-065-221115-
/O.CON.KSGX.HW.W.0010.221022T1800Z-221023T1500Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
811 PM PDT Fri Oct 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO
8 AM PDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts of 50 mph, 
  except up to 75 mph along the desert mountain slopes expected.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Apple and Lucerne 
  Valleys and San Gorgonio Pass Near Banning. Strongest winds 
  through the passes and along the desert-facing slopes.

* WHEN...From 11 AM Saturday to 8 AM PDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles. Blowing sand and dust
  across the desert region may create poor visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ061-062-221115-
/O.CON.KSGX.WI.Y.0046.221022T1800Z-221023T1500Z/
Coachella Valley-San Diego County Deserts-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
811 PM PDT Fri Oct 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 8 AM
PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Coachella Valley and San Diego County Deserts. 
  Strongest winds near the mountain slopes.

* WHEN...From 11 AM Saturday to 8 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing sand and dust may create poor visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Gregoria
787 
WWUS76 KSGX 221136
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
436 AM PDT Sat Oct 22 2022

CAZ055-056-058-060-065-222100-
/O.CON.KSGX.HW.W.0010.221022T1800Z-221023T1500Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
436 AM PDT Sat Oct 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TODAY TO 8 AM 
SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts of 50 mph, except
  up to 75 mph along the desert mountain slopes.

* WHERE...San Bernardino County Mountains, Riverside County
  Mountains, San Diego County Mountains, Apple and Lucerne Valleys
  and San Gorgonio Pass Near Banning. Strongest winds through the
  passes and along the desert-facing slopes.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles. Blowing sand and dust
  reducing visibilities in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ061-062-222100-
/O.CON.KSGX.WI.Y.0046.221022T1800Z-221023T1500Z/
Coachella Valley-San Diego County Deserts-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
436 AM PDT Sat Oct 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TODAY TO 8 AM 
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Coachella Valley and San Diego County Deserts. 
  Strongest winds near the mountain slopes.

* IMPACTS...Blowing sand and dust may create poor visibility at
  times. Strong cross winds creating difficult driving. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.

&&

$$
216 
WWUS76 KSGX 222009
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
109 PM PDT Sat Oct 22 2022

CAZ055-056-058-060-065-230500-
/O.CON.KSGX.HW.W.0010.000000T0000Z-221023T1500Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
109 PM PDT Sat Oct 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts of 50 mph, except
  65 to 75 mph along the desert mountain slopes.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Apple and Lucerne 
  Valleys and San Gorgonio Pass Near Banning. Strongest winds 
  through the passes and along the desert-facing slopes.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles. Blowing sand and dust
  could reduce visibility at times in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ061-062-230500-
/O.CON.KSGX.WI.Y.0046.000000T0000Z-221023T1500Z/
Coachella Valley-San Diego County Deserts-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
109 PM PDT Sat Oct 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Coachella Valley and San Diego County Deserts. 
  Strongest winds near the mountain slopes.

* IMPACTS...Blowing sand and dust may create poor visibility at
  times. Strong cross winds in some areas may make driving 
  hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
744 
WWUS76 KSGX 230321
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
821 PM PDT Sat Oct 22 2022

CAZ055-056-058-060-065-231130-
/O.CON.KSGX.HW.W.0010.000000T0000Z-221023T1500Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
821 PM PDT Sat Oct 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts of 50 mph, 
  except 65 to 75 mph along the desert mountain slopes.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Apple and Lucerne 
  Valleys and San Gorgonio Pass Near Banning. Strongest winds 
  through the passes and along the desert-facing slopes.

* WHEN...Now through 8 AM Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles. Blowing sand and dust
  could reduce visibility at times in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ061-062-231130-
/O.CON.KSGX.WI.Y.0046.000000T0000Z-221023T1500Z/
Coachella Valley-San Diego County Deserts-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
821 PM PDT Sat Oct 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Coachella Valley and San Diego County Deserts. 
  Strongest winds near the mountain slopes.

* WHEN...Now through 8 AM Sunday.

* IMPACTS...Blowing sand and dust may create poor visibility at
  times. Strong cross winds in some areas may make driving
  hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
209 
WWUS76 KSGX 231044
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
344 AM PDT Sun Oct 23 2022

CAZ055-060-231145-
/O.CAN.KSGX.HW.W.0010.000000T0000Z-221023T1500Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
344 AM PDT Sun Oct 23 2022

...HIGH WIND WARNING IS CANCELLED...

Winds in the San Bernardino Mountains and High Deserts diminshed 
overnight and have fallen below High Wind Warning criteria. 

$$

CAZ056-058-065-231500-
/O.CON.KSGX.HW.W.0010.000000T0000Z-221023T1500Z/
Riverside County Mountains-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, 
and Pine Valley
344 AM PDT Sun Oct 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM TODAY...

* WHAT...Southwest winds 25 to 35 mph with gusts of 60 mph on the
  desert mountain slopes.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Apple and Lucerne 
  Valleys and San Gorgonio Pass Near Banning. Strongest winds 
  through the passes and along the desert-facing slopes.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ061-062-231500-
/O.CON.KSGX.WI.Y.0046.000000T0000Z-221023T1500Z/
Coachella Valley-San Diego County Deserts-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
344 AM PDT Sun Oct 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM TODAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Coachella Valley and San Diego County Deserts. Strongest
  winds near the mountain slopes.

* IMPACTS...Strong cross winds will make driving hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
369 
WWUS76 KSGX 231504
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
804 AM PDT Sun Oct 23 2022

CAZ056-058-065-231615-
/O.EXP.KSGX.HW.W.0010.000000T0000Z-221023T1500Z/
Riverside County Mountains-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, 
and Pine Valley
804 AM PDT Sun Oct 23 2022

...HIGH WIND WARNING HAS EXPIRED...
Winds will continue to decrease this morning. A wind gust summary
has been headlined on our website.

$$

CAZ061-062-231615-
/O.EXP.KSGX.WI.Y.0046.000000T0000Z-221023T1500Z/
Coachella Valley-San Diego County Deserts-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
804 AM PDT Sun Oct 23 2022

...WIND ADVISORY HAS EXPIRED...

Winds will continue to decrease this morning. A wind gust summary
has been headlined on our website.

$$
10

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 4:15 AM PDT, 10 minutes earlier.

Area forecast discussion, Oct 21, 4:15 AM PDT, 10 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
415 AM PDT Fri Oct 21 2022

.SYNOPSIS...
A deep trough of low pressure moving southeast across the Great
Basin this weekend will bring cooler weather along with gusty winds
in the mountains and deserts. It will also bring scattered showers
Saturday night from the mountains westward. Clouds from a deep
marine layer may not clear from the coastal and valley areas
Saturday afternoon. The system will exit the region Sunday followed
by warmer weather early next week.

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Today will be the transition day from the hot, dry Santa Ana weather
pattern of Wednesday and Thursday to a much cooler weather pattern
over the weekend with showers over and west of the mountains
Saturday night. Here's a sampling of the degree of cooling from
Wednesday to Sunday:

                Wednesday Actual    Sunday Forecast
                   High Temp           High Temp

COASTAL
Fullerton             98                  72
Carlsbad              96                  66
San Diego             95                  66

VALLEY
Ontario               95                  69
Riverside             94                  68
Ramona                90                  64

MOUNTAIN
Big Bear              61                  47
Idyllwild             77                  52
Julian                70                  53

DESERT
Hesperia              81                  61
Palm Springs          93                  78
Borrego Springs       88                  78

The cooling today will be greatest in the Coastal and Valley zones
where highs will be 5-10 degrees lower compared to yesterday.
Nevertheless, it will still be warm with coastal highs in the 70s
and valley highs in the 80s as weak ridging aloft holds on for one
more day. Temperatures in the Mountains and Deserts will be nearly
the same as yesterday.

Changes in the weather will be more noticeable Friday night through
Sunday when a deep trough over the Pacific Northwest digs southeast
across the Great Basin and the California interior. It will bring
significantly colder weather, strong northwest winds to the
mountains and deserts, and areas of light rain over and west of the
mountains. Rain is most likely Saturday night, ending in most areas
by mid-morning Sunday. Orographics will be a key contributer to the
higher rain amounts of around a 1/4" on the west and southwest
facing mountain slopes and foothills. West of the mountains the rain
totals will range from as little a few hundredths of an inch near
the coast and in the rain shadowed areas of the Inland Empire (Lake
Elsinore, Sun City, Perris), to 0.10"-0.20" in some of the eastern
valleys. A dusting of snow is possible on the highest peaks of the
San Bernardino and San Jacinto Mountains. The marine layer will be
very deep Saturday and skies may remain cloudy most of the day in
the coastal and valley zones.

The winds ramp up Saturday afternoon with increasing onshore surface
pressure gradients and the strong midlevel jet winds aloft tracking
directly over SoCal. The High Wind Watch for the mountains and
deserts from 11 AM Saturday to 8 AM Sunday was upgraded to Warnings
and Advisories. Strong winds and mountain waves are likely, with
rotors on the lee of the mountains over the Coachella Valley. Areas
of blowing dust and sand will impact the deserts.

The trough ejects eastward Sunday evening and will followed by a
brief period of blustery offshore winds across San Bernardino,
Riverside and Orange Counties Sunday night into Monday morning.
Temperatures rebound Monday and Tuesday back to their late October
normals. A second Pacific Northwest trough looks like it takes
similar track southward across the Great Basin and into the
Southwestern U.S. Wednesday and Thursday for another round of gusty
mountain and desert winds, cooler weather, and perhaps some light
rain over and west of the mountains.

&&

.AVIATION...
210955Z...Coast...Patchy low clouds with bases 500-800 FT MSL are
occurring this morning, including vcty KSAN/KCRQ, and after 12z Fri
vcty KSNA. Locally reduced vis down to 1 SM where low clouds and
terrain intersect. Scatter out 16-18z Fri.

Elsewhere...FEW-SCT ABA 20,000 FT MSL through tonight.

&&

.MARINE...
There is a chance of patchy, dense fog with visibility below 1 NM
through this morning. Wind gusts 20 to 25 knots are expected in the
outer waters Saturday afternoon through Sunday morning.

&&

.BEACHES...
An incoming south-southwest swell from 190 degrees and a northwest
swell from 290 degrees will generate elevated to high surf Saturday
and Sunday. Surf of 5-7 feet possible in Orange County with surf of
4-6 feet possible in San Diego County. Surf will be highest on south
facing beaches. Strong rip currents are expected, resulting in
hazardous swimming conditions. Surf will slowly diminish into early
next week. &&

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning from 11 AM Saturday to 8 AM PDT Sunday for
     Apple and Lucerne Valleys-Riverside County Mountains-San
     Bernardino County Mountains-San Diego County Mountains-San
     Gorgonio Pass Near Banning.

     Wind Advisory from 11 AM Saturday to 8 AM PDT Sunday for
     Coachella Valley-San Diego County Deserts.

PZ...None.

&&

PUBLIC...Moede
AVIATION/MARINE/BEACHES...Schenk

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 4:25 AM PDTHigh Wind WarningSGXRiverside, San Bernardino, San Diego52 hr
Oct 21, 12:58 PM PDTBeach Hazards StatementSGXOrange, San Diego4 days

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.